Successful Treatment of Hydroxychloroquine-Induced Recalcitrant Acute Generalized Exanthematous Pustulosis with Cyclosporine: Case Report and Literature Review


YALÇIN B. , Cakmak S., Yildirim B.

ANNALS OF DERMATOLOGY, vol.27, no.4, pp.431-434, 2015 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Review
  • Volume: 27 Issue: 4
  • Publication Date: 2015
  • Doi Number: 10.5021/ad.2015.27.4.431
  • Title of Journal : ANNALS OF DERMATOLOGY
  • Page Numbers: pp.431-434

Abstract

Acute generalized exanthematous pustulosis (AGEP) is a cutaneous reaction principally induced by drugs. Spontaneous resolution is observed in most patients. However, severe cases required systemic corticosteroid administration. Hydroxychloroquine, which is used to treat some dermatologic and rheumatologic diseases because of its anti-inflammatory and immunosuppressive effects, is an uncommon cause of AGEP. A 67-year-old female patient presented with severe AGEP due to hydroxychloroquine treatment. She was recalcitrant to supportive care and systemic corticosteroid treatment butwas successfully treated with cyclosporine. Hydroxychloroquine-induced AGEP occurs in women with underlying rheumatologic diseases, has a longer latent period, and has a severe course usually requiring systemic treatment.